Alert archive / Vermont / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 10, 2005, 1:57 PM EDT for Orleans County, Vermont. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 1:57 PM EDT (17:57 UTC)
- Expired
- Jun 10, 2005, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Orleans County, VT
The radar
The Burlington radar (KCXX), 75 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:30 PM EDT | FLASH FLOOD | Glover, VT | GLOVER TOWN CLERK REPORTED PARKER ROAD WASHED OUT AND TREES DOWN ALONG SHADOW LAKE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBTV 101759 FFWBTV VTC019-102100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 157 PM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ORLEANS COUNTY IN NORTHERN VERMONT * UNTIL 500 PM EDT * AT 152 PM EDT...A NATIONAL WEATHER SERVICE COOPERATIVE OBSERVER REPORTED 1.5 INCHES OF RAIN IN 20 MINUTES IN EAST ALBANY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST GLOVER...BARTON AND GLOVER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4460 7232 4468 7216 4476 7210 4477 7237 $$ HANSON
2 follow-up statements
000 WGUS71 KBTV 101904 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 303 PM EDT FRI JUN 10 2005 VTC019-102100- ORLEANS VT- 303 PM EDT FRI JUN 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 500 PM EDT FOR SOUTH CENTRAL ORLEANS COUNTY... AT 230 PM EDT...THE GLOVER TOWN CLERK REPORTED NUMEROUS ROADS WASHED OUT IN THE GLOVER AREA. ALTHOUGH THE HEAVY RAIN HAS MOVED OUT OF THE AREA...EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY...AND THE ROAD MAY HAVE BEEN WASHED OUT. TURN AROUND...DONT DROWN. LAT...LON 4460 7232 4468 7216 4476 7210 4477 7237 $$ HANSON
000 WGUS71 KBTV 102012 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 410 PM EDT FRI JUN 10 2005 VTC019-102018- ORLEANS VT- 410 PM EDT FRI JUN 10 2005 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL ORLEANS COUNTY IS CANCELLED... THUNDERSTORMS HAVE MOVED OUT OF ORLEANS COUNTY...ENDING THE HEAVY RAIN THREAT. THE GLOVER TOWN CLERK HAS REPORTED FLOODING HAS SUBSIDED...AND LOCAL ROADS WERE IMPROVING. PERSONS TRAVELING THROUGH SOUTH CENTRAL ORLEANS COUNTY SHOULD USE CAUTION THIS EVENING. ALTHOUGH FLOOD WATERS MAY HAVE SUBSIDED...ROADS MAY BE DAMAGED. LAT...LON 4460 7232 4468 7216 4476 7210 4477 7237 $$ HANSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:57 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 10, 1:57 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
157 PM EDT FRI JUN 10 2005
.SHORT TERM (TONIGHT THROUGH MONDAY)...
PERSISTENCE FSCT APPEARS REASONABLE DURING ENTIRE SHORT TERM...WITH
WARM...HUMID...SUMMERTIME AIRMASS IN PLACE...AND DAILY CHCS FOR
CONVECTION...SOME OF WHICH WILL PRODUCE TORRENTIAL DOWNPOURS. LATEST
SYNOPTIC MAP PLACES FA DEEPLY EMBEDDED IN SUBTROPICAL MOISTURE
PLUME ALONG WESTERN PERIPHERY OF BROAD SUBTROPICAL SFC RIDGE AXIS.
LATEST GOES SOUNDER INDICATING 1.8 TO 2.1 PWATS ACROSS AREA...AND
THIS LINES UP WELL WITH THE 12Z SOUNDING OUT OF KALB. LATEST GFS
OPERATIONAL PROGS NOW INDICATING SHORTWAVE AND ASSOC SFC LOW EAST OF
JAMES BAY TO DRAG WEAK SFC BNDRY SOUTHWARD OVERNIGHT AND STALL THIS
FEATURE IN A NW TO SE ORIENTATION ACROSS NRN BORDER COUNTIES
OVERNIGHT. DUE TO LOCALIZED CONVERGENCE ALONG THIS BNDRY...AND
ONGOING CONVECTION THIS AFTERNOON...WILL OPT TO NUDGE POPS UP TO
LIKELY THROUGH FIRST HALF OF EVENING. SOME CONCERN THAT THE
NORTHEASTERN THIRD OF VT MAY BE THE FOCUS OF HEAVY RAINFALL
OVERNIGHT...ESP DUE TO MID LVL NW FLOW AND POTENTIAL FOR TRAINING.
WILL MONITOR THIS CLOSELY. OF COURSE...AREAS HIT HARDEST BY
YESTERDAYS RAINS ALSO WILL BE CLOSELY WATCHED FOR ADDITIONAL HEAVY
RAINFALL...AS 1 AND 3 HR FFG NOW CONSIDERABLY LOWER HERE. WILL ALSO
CONTINUE MENTION OF PATCHY FOG OVERNIGHT. AFTERWARDS...WILL
MAINTAIN CONSISTENCY...AND OFFER A CONTINUED CHC OF SHOWERS/STORMS
THROUGH THE WEEKEND...WITH THE HIGHEST THREAT/COVERAGE OF ACTIVITY
FROM MID TO LATE AFTERNOON INTO THE EVENING HOURS. MAX/MIN TEMPS
VERY UNIFORM ACROSS AREA DUE TO SUBTROPICAL NATURE OF AIRMASS. THUS
MAX TEMPS OVER THE NEXT FEW DAYS TO RANGE THROUGHOUT THE 80S...AND
LOWS FROM 60 TO 70 AREA WIDE.
&&
.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
FOLLOWED HPC GUIDANCE CLOSELY ON EXTENDED PERIOD TODAY IN ORDER TO
CONCENTRATE ON ONGOING CONVECTION AND FLASH FLOOD THREAT. BACK DOOR
COLD FRONT ACROSS MAINE AND NORTHERN NEW HAMPSHIRE TRIES TO DRIFT
SOUTHWEST INTO NORTHERN VT IN THE TUESDAY TIMEFRAME. TROPICAL
SOUTHERLY FLOW ACROSS REGION MOVING INTO THE FRONT WILL BE FOCUS FOR
SHOWERS/THUNDERSTORMS TUESDAY AND WEDNESDAY. FROM WEDNESDAY ON...THE
H5 RIDGE IN THE NORTHEAST IS REPLACED BY A FULL LATITUDE TROUGH WITH
A CLOSED LOW OVER CENTRAL ONTARIO SETTLING SOUTH. TEMPS MUCH COOLER
DAYS 5/6/7 WITH LOW LEVEL NORTHEAST FLOW BRINGING IN COOL MARITIME
AIR...AND COLD POOL ALOFT.
&&
.AVIATION...
CONVECTION ONCE AGAIN ON THE MENU FOR THE AFTERNOON AND EVENING.
AMS REMAINS VERY JUICY SO EXPECTING MORE HAZE/FOG OVERNIGHT WITH
LOCALLY DENSE FOG POSSIBLE AT KMPV AND KSLK. WINDS WILL BE GENERALLY
LIGHT BUT MAY BE SOME GUSTS TO 20KT IN VICINTY OF TSTMS.
&&
.HYDROLOGY...
THREAT OF HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH THE UPCOMING WEEKEND AS DEEP AND MOIST AIRMASS
PERSISTS ACROSS AREA. THUS SHORT TERM FFG WILL CONTINUE TO DECREASE
ACROSS MOST OF THE AREA OVER THE NEXT FEW DAYS. AT THIS TIME IT
APPEARS NATURE OF FLASH FLOODING WILL BE LOCALIZED ENOUGH THAT
MAINSTEM RIVER FLOODING THREAT WILL BE MINIMAL. HOWEVER...LOCALIZED
AND POTENTIALLY DANGEROUS FLASH FLOOD THREAT IS OF CONSIDERABLE
CONCERN OVER COURSE OF NEXT 72 HRS. FLOOD WATCH FOR FLASH FLOODING
CONTINUES ACROSS THE ENTIRE AREA UNTIL 6 AM SATURDAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH FOR VTZ001>012-016>019 FROM 1 PM FRIDAY TO 6 AM
SATURDAY.
NY...FLOOD WATCH FOR NYZ026>031-034-035-087 FROM 1 PM FRIDAY TO 6
AM SATURDAY.
&&
SHORT TERM...JMG
LONG TERM...GH
AVIATION...JMG
HYDROLOGY...GH/JMGHazardous weather outlook, Jun 10, 4:31 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 431 AM EDT FRI JUN 10 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-110830- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 431 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. ...A FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT... .DAY ONE...TODAY: A WEAK SURFACE BOUNDARY LOCATED FROM THE SAINT LAWRENCE VALLEY INTO CENTRAL VERMONT WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT...ALONG WITH SEVERAL OUTFLOW BOUNDARIES FROM PREVIOUS DAYS CONVECTION. MEANWHILE...THE COMBINATION OF DAYTIME HEATING AND PLENTY OF LOW LEVEL MOISTURE WILL HELP TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. ONCE AGAIN SHOWERS AND THUNDERSTORMS WILL DEVELOP BY 3 PM ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS AND SLOWLY MOVE EAST AT 5 TO 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. GIVEN...THE RECENT RAINS AND EXPECTED RAINFALL AMOUNTS OF 1 TO 3 INCHES ASSOCIATED WITH THE STRONGER STORMS...THE POTENTIAL FOR FLOODING WILL INCREASE. AT THIS TIME THE BEST POTENTIAL FOR FLASH FLOODING WILL BE ACROSS NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. A FEW STORMS COULD PULSE UP TO MARGINAL SEVERE WEATHER CRITERIA WITH PENNY SIZE HAIL AND BRIEF STRONG AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: MORE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE WEEKEND. THE THREAT FOR ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TO MONITOR FLOODING AND REPORT RAINFALL AMOUNTS...ALONG WITH ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BURLINGTON. TABER
In the hours before
Special weather statement, Jun 10, 11:25 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1125 AM EDT FRI JUN 10 2005 NYZ034-035-102100- EASTERN ESSEX NY-WESTERN ESSEX NY- INCLUDING THE CITIES OF...NEWCOMB AND WILLSBORO 1125 AM EDT FRI JUN 10 2005 ...A STATE OF EMERGENCY REMAINS IN EFFECT FOR PORTIONS OF ESSEX COUNTY NEW YORK...INCLUDING THE TOWN OF MORIAH AND CROWN POINT... AT 11 AM...EMERGENCY MANAGEMENT IN ESSEX COUNTY NEW YORK INDICATES THAT NUMEROUS ROADS IN THE TOWNS MORIAH AND CROWN POINT CONTINUE TO BE CLOSED DUE TO DAMAGE FROM YESTERDAYS HEAVY RAINFALL AND FLOODING...AND PUBLIC TRAVEL IS NOT PERMITTED. AS A RESULT...SCHOOL HAS BEEN CANCELLED FOR MORIAH AND CROWN POINT TODAY. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT ACROSS THE NORTH COUNTRY UNTIL 600 AM SATURDAY MORNING FOR THE POTENTIAL OF MORE HEAVY RAIN THIS AFTERNOON AND EVENING. JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:09 AM EDT | Flash Flood Warning | BTV | Windsor | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.